Alert archive / Indiana / Beach Hazards Statements in 2018
Beach Hazards Statement 23, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 28, 2018, 4:06 AM CDT for Porter County, Indiana. It took effect at Sep 28, 2018, 4:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 4:06 AM CDT (09:06 UTC)
- In effect from
- Sep 28, 2018, 4:00 PM CDT
- Expired
- Sep 29, 2018, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WHUS43 KLOT 280906 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 406 AM CDT Fri Sep 28 2018 INZ002-281715- /O.NEW.KLOT.BH.S.0023.180928T2100Z-180929T1200Z/ Porter- 406 AM CDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from this afternoon through Saturday morning. * LOCATION...Porter County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ JEE
5 follow-up statements
445 WHUS43 KLOT 281532 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1032 AM CDT Fri Sep 28 2018 INZ002-282345- /O.CON.KLOT.BH.S.0023.180928T2100Z-180929T1200Z/ Porter- 1032 AM CDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... * LOCATION...Porter County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Kluber
638 WHUS43 KLOT 282054 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 354 PM CDT Fri Sep 28 2018 INZ002-290500- /O.CON.KLOT.BH.S.0023.180928T2100Z-180929T1200Z/ Porter- 354 PM CDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * LOCATION...Porter County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ MTF
130 WHUS43 KLOT 290231 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 931 PM CDT Fri Sep 28 2018 INZ002-291045- /O.CON.KLOT.BH.S.0023.000000T0000Z-180929T1200Z/ Porter- 931 PM CDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * LOCATION...Porter County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ MTF
950 WHUS43 KLOT 290820 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 320 AM CDT Sat Sep 29 2018 INZ002-291200- /O.CON.KLOT.BH.S.0023.000000T0000Z-180929T1200Z/ Porter- 320 AM CDT Sat Sep 29 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...Porter County Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ JEE
464 WHUS43 KLOT 291143 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 643 AM CDT Sat Sep 29 2018 INZ002-291245- /O.EXP.KLOT.BH.S.0023.000000T0000Z-180929T1200Z/ Porter- 643 AM CDT Sat Sep 29 2018 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING... Waves will settle to 1 to 3 ft today. $$ KMD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 3:28 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 28, 3:28 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
328 AM CDT Fri Sep 28 2018
.SHORT TERM...
327 AM CDT
Through tonight...
The two main items are rain is expected north of I-80 this
afternoon and there is a Frost Advisory for north-central IL
tonight.
A cold front is crossing over the forecast area and will be
southeast of the forecast area later this morning. Winds will
become northwest and may briefly gust to 20 to 25 MPH immediately
behind the front.
Mid-level frontogenesis combined with an upper level vorticity
streamer will lead to a band of rain this afternoon. I have
medium- high confidence that the majority of rain will fall north
of a Mendota to Midway Airport line. Areas south of I-80 will be
dry today.
Thick cloud cover, rain, and cooler air behind the front will
lead to high temps in the mid 50s to around 60 north of a Mendota
to Midway Airport line. Areas south of I-80 will warm into the 60s
with a few locations maybe reaching 70.
High pressure builds in behind the departing wave leading to a
relatively clear night. Temperatures should cool quickly tonight
away from the lake, and areas of frost are possible across north-
central IL where lows will dip into the 30s. A Frost Advisory is
in effect from late tonight through early Saturday morning.
Elsewhere lows will vary from the upper 30s to around 50 near the
lake.
JEE
&&
.LONG TERM...
327 AM CDT
Saturday through Thursday...
Overview...80s return next week, and there will be a few chances for
rain and storms.
High pressure shifts east allowing winds to become southwest. Highs
will only be in the upper 50s to mid 60s. Showers are possible ahead
of a surging warm front Saturday night. I think the showers will be
late enough that thunder is unlikely. Lows will be warmer and in the
upper 40s to low 50s.
Guidance suggests that the front will stall over the forecast area
Sunday forcing more showers Sunday afternoon and evening. Guidance
differs on where the showers will form, but I think the majority of
rain will once again fall north of I-80. Some models suggest I-88
may even be the cut off for rain. Temperatures will also vary widely
across the front with mid 60s north of the front and around 80 to
the south.
Highs will be in the mid 70s to mid 80s Monday as we will be in the
warm sector of the system. There is a chance of showers and storms
mainly Monday night. Above average temperatures continue through
mid week until a cold front brings more rain to the region
Thursday.
JEE
&&
.AVIATION...
For the 06Z TAFs...
No significant changes to previous AFD thinking or rain timing
from the 00z set.
The main concern is with a period of rain on Friday that could
knock down ceilings and visibility into the MVFR range. Conditions
will be quiet and VFR through the night with CIGs gradually
lowering. A cold front will move across the terminals during the
morning, shifting winds to northwest. It's possible that there
could be a period of near due north winds during the mid to late
morning, with speeds around 10 kt if it occurs. Have added a
TEMPO for the increased wind speeds and a noted brief shift to
more NNW. Gusts should generally hold under 20 kt. After the
northwest to possibly north winds behind the cold front, direction
will settle into a 290-310 direction along with gusts in the
15-20 kt range, possibly a bit higher at GYY. Speeds will then
quickly diminish with sunset as high pressure overspreads the
region.
Regarding rain trends on Friday, the forcing mechanism for the
precipitation suggests that the area of rain will be rather narrow
with likely a sharp cut-off on the southern end of it. It's
possible this cut-off could be right over the Chicago area. Timing
still appears fairly on track, with a late AM start time
at RFD and early PM for Chicago area airports. Have highest
confidence in prevailing -RA at RFD, and likely at ORD/DPA/MDW.
Have left a VCSH mention at GYY. CIGs outside of rain should be
VFR and possibly even during it, so confidence is only medium in
MVFR CIGs where prevailing or TEMPO -RA is mentioned. VSBY may
drop to MVFR at times during the rain. Conditions will quickly
improve once the precip ends.
KMD/Castro
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Frost Advisory...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012...3 AM Saturday to 8 AM Saturday.
IN...None.
LM...None.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 28, 3:47 AM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 347 AM CDT Fri Sep 28 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 290900- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 347 AM CDT Fri Sep 28 2018 /447 AM EDT Fri Sep 28 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Early this Morning through Tonight. Weather hazards expected... Elevated Frost Risk. DISCUSSION... Areas of frost are likely possible across portions of north-central Illinois late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Elevated Frost Risk in the morning. Monday through Wednesday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-290900- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 347 AM CDT Fri Sep 28 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Early this Morning through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Monday... Limited Thunderstorm Risk. Wednesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. JEE Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.